I'm only on day two of 10mg of Paxil. I feel awful to say the least! I'm taking the medication for my panic disorder/agoraphobia and depression. I basically can't leave the house. Over the last two days of taking the Paxil my attacks have gotten worse! Prior to taking the medication home was my "safe zone" where I didn't have any attacks. On this medicine I've had attacks in the shower, just walking around the house. My dizziness is out of control. Just walking I get dizzy and that leads to anxiety symptoms. Feeling more depressed. I can't focus. Have moments for confusion/feeling out of it. Blah! Has anyone else experienced this? Does it get better? I'm scared to take the med again tonight.
I am sorry you feel so horrible! As with most anti-depressants, they take a while to build up in your system before you feel better. I would call your doctor and let him know about the side effects. Can he prescribe you some type of benzo for the anxiety? Maybe these side effects aren't normal and he may put you on something else. I have a feeling it's just a matter of time before your body adjusts. Hang in there. It will get better for you. During your dizzy spells, sit down and put a cool wash cloth on the back of your neck. Be sure to stand up slowly when getting out of bed. Sit up for a while first. Take long, very deep breaths as this will help your blood oxygen levels that can cause some dizziness too. Others will have answers for you. I sure hope you feel better soon!
Tracy, I agree with Christine about the time it takes and the suggestion of a benzo. In my experience some of the newer drugs hype me up and make my anxiety worse, but, others do really well on them. So, if it were me I wouldn't wait another day, just call your Doc and tell him your symptoms, if you really can't tolerate tjhem I wouldn't put it off calling your doctor, I think he would like to know. I hope this helps and your anxiety gets back down, that's awful to go thru, I know I've been thru that. I take a benzo for my anxiety on a regular basis along with an antidepressant. Everyone is different and they should be able to find the right meds for you.
Unfortunately, as you have experienced, some medications only seem to increase the symptoms they are meant to alleviate. Some known possible side effects of Paxil include: increased anxiety, hallucinations, abnormal dreams, and insomnia. Since you're already experiencing some of this, I'd notify the prescriber as soon as possible. He/she should be able to try you on some other medication that won't leave you feeling so terrible. Hope this helps and, more importantly, I hope you get to feeling better.
What Chris said is true.
I read on the side effect of Paxil.
and it said this coud happen for a while, BUT there can also be SEVERE side effects that need attention.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bizarre behavior; black or bloody stools; chest pain; confusion; decreased concentration; decreased coordination; exaggerated reflexes; fainting; fast or irregular heartbeat; fever, chills, or sore throat; hallucinations; memory loss; new or worsening agitation, panic attacks, aggressiveness, impulsiveness, irritability, hostility, exaggerated feeling of well-being, restlessness, or inability to sit still; persistent or severe ringing in the ears; persistent, painful erection; red, swollen, blistered, or peeling skin; seizures; severe or persistent anxiety or trouble sleeping; severe or persistent headache or dizziness; significant weight loss; stomach pain; suicidal thoughts or attempts; tremor; unusual bruising or bleeding; unusual or severe mental or mood changes; unusual weakness; vision changes; worsening of depression
I wish you well and feeling better soon.
"Fear not: for I am with thee... " (Isaiah 43:5).
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 May 2013 • 1 answer
Updated 23 Sep 2014 • 4 answers
Updated 15 Jul 2014 • 2 answers
Updated 19 Feb 2018 • 3 answers
Updated 17 Oct 2018 • 1 answer